Volume 22, issue 4 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Towers of regular self-covers and linear endomorphisms of tori

Wouter van Limbeek

Geometry & Topology 22 (2018) 2427–2464

Let M be a closed manifold that admits a self-cover p: M M of degree > 1. We say p is strongly regular if all iterates pn: M M are regular covers. In this case, we establish an algebraic structure theorem for the fundamental group of M: We prove that π1(M) surjects onto a nontrivial free abelian group A, and the self-cover is induced by a linear endomorphism of A. Under further hypotheses we show that a finite cover of M admits the structure of a principal torus bundle. We show that this applies when M is Kähler and p is a strongly regular, holomorphic self-cover, and prove that a finite cover of M splits as a product with a torus factor.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

self-cover, holomorphic endomorphism, scale-invariant group, expanding map
Mathematical Subject Classification 2010
Primary: 57N99, 57S17
Secondary: 20F50, 32Q15, 57S15
Received: 12 December 2016
Revised: 22 July 2017
Accepted: 2 September 2017
Published: 5 April 2018
Proposed: Walter Neumann
Seconded: Benson Farb, Leonid Polterovich
Wouter van Limbeek
Department of Mathematics
University of Michigan
Ann Arbor, MI
United States